MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RUBICON 18; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION RUBICON 18; CATHETER, PERCUTANEOUS
Model Number 39540
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the distal portion of the catheter broke off and remained inside the patient.The approach was via the contralateral side attempting to cross right common iliac stenosis.The target lesion was located in a moderately tortuous and extremely calcified right common iliac artery.A 90cm rubicon 18 guide catheter was selected for use.During procedure, a.014 wire was passed then an attempt to cross with a 018 rubicon 90cm was made.The rubicon passed into the distal common iliac lesion; however, it would not go any further.After retrieving the rubicon, it was noted that the distal portion of the catheter broke off.The distal tip of the catheter containing 2 markers remained behind in the right common iliac artery.Ultrasound guided access was obtained on right side.A wire was passed from right side into distal aorta.The right common and external iliac artery was pre-dilated.Then a non boston scientific stent was deployed capturing the 018 catheter tip to the vessel wall.Post dilatation was done with a 6x100 mustang balloon.Post angio revealed excellent results with no complications.The procedure was completed with a different device.Patient had brisk flow down common iliac into femoral artery area.No further complication were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.The device was visually and microscopically inspected for damage.The devices shaft showed a separated tip located 88.5cm from the strain relief.There were 2 kinks located 87.3cm and 88.7cm from the strain relief.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.
 
Event or Problem Description

Brand Name
RUBICON 18
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11600238
Report Number2134265-2021-03899
Device Sequence Number19885174
Product Code DQY
UDI-Device Identifier08714729829232
UDI-Public08714729829232
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122394
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Model Number39540
Device Catalogue Number39540
Device Lot Number0022065105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2021
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer05/01/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;